MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ drug vial access device experienced flow issue.The following information was provided by the initial reporter: this is a report about a flow issue of the protector p55.According to the customer's report, during the anticancer agent (abraxane) preparation, the hcp attempted to administer saline but it did not flow.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 30-jun-2023.H6: investigation summary sample received by our quality team for investigation.Upon visual evaluation, the tip of the protector spike is observed to be bent.A device history review was performed for the reported lot 2204114, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Five retained samples of the same lot were used for additional evaluation.The retained samples along with the unused product returned were inspected and no damage to the protector spikes was observed.The product undergoes visual and functional testing throughout manufacturing to ensure the quality and functionality of the device.While we could not identify a direct issue, it was determined the damage likely occurred during the assembly process when the piece moved between machines.

Brand Name
BD PHASEAL¿ DRUG VIAL ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16946416
Report Number3003152976-2023-00180
Device Sequence Number2381845
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515117
Device Catalogue Number515117
Device Lot Number2204114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown